| Model Number |
1009666 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Stretched (1601)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/10/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported the procedure was to treat a moderately tortuous, moderately calcified, right coronary artery.The hi-torque balance middleweight universal ii guide wire (bmw) was advanced without issue however, during removal of the guide wire, resistance was felt.It is unknown why resistance was felt.The shaft/ tip coils unraveled.A balloon was advanced toward the end of the guide wire, the balloon was inflated, and the guide wire was able to be removed.There guide wire did not separate or break, it was removed intact.The procedure was complete at this time, no additional devices were needed.There were no adverse patient effect and no clinically significant delay.No additional information was provided.
Additional Manufacturer Narrative
The device was returned for analysis.A visual and dimensional, inspections were performed on the returned guide wire and the reported stretched coils were confirmed.The reported difficulty to remove was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the reported information and review of similar incident(s) there is no indication of a lot specific product quality issue.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation was unable to determine a conclusive cause for the reported difficulty to remove and stretched coils.It is possible that during retraction the guide wire encountered resistance with the challenging anatomy resulting in the difficulty to remove; however, this could not be confirmed.The noted stretched and misaligned coils likely occurred during retraction against the reported resistance.The noted kinks and bends on the shaping ribbon likely occurred during packing for return analysis.Additionally, the treatment appears to be related to the operational context of the procedure as a balloon catheter was advanced toward the end of the guide wire, the balloon was inflated, and the guide wire was able to be removed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Attachment: user facility medwatch report# (b)(4).
Event or Problem Description
Subsequent to the initially filed report a user facility medwatch was received which reported: tip of wire unraveled during shaping before entering the body-happened on two wires.No additional information was provided.